Prolia May Cause Sudden Femur Fractures

Prolia, a drug used to treat osteoporosis, received FDA approval in June of 2010. Prolia is administered by injection every six months to postmenopausal women and to men, who have either low bone mass or osteoporosis, and are susceptible to fractures.

Prolia, manufactured by Amgen, issued a November 16, 2012 warning letter to Canadian health officials, about the potential risk for sudden femur fractures. This letter warns users of Prolia that atypical femur fractures can occur with little or no trauma to the thigh bone. These sudden fractures appear to be similar to those associated the side effects of Bisphosphonates, another family of bone strengthening drugs.

Health Canada and Amgen warn that if a patient experiences new pain in the hip, pelvic area, or thigh they should immediately contact their health care provider. While Prolia is sold in the United States, no similar warning has been issued by the FDA. However, there have been warning for bisphosphonate bone drugs.

If you or a loved one has experienced a fracture due to Prolia usage, please contact Pogust Braslow & Millrood for a free consultation at (610) 941-4204 or on our website: www.pbmattorneys.com